Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 149, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2006, 10:46 AM CDT for Washington County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2006, 10:46 AM CDT (15:46 UTC)
- Expired
- Apr 5, 2006, 11:12 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 051546 SVRTSA ARC143-051630- /O.NEW.KTSA.SV.W.0149.060405T1546Z-060405T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1046 AM CDT WED APR 5 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 1130 AM CDT * AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LINCOLN...MOVING EAST AT 30 MPH. . * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LINCOLN... PRAIRIE GROVE...FARMINGTON...WEST FORK...GREENLAND...FAYETTEVILLE AND ELKINS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3607 9456 3589 9456 3586 9391 3613 9390 $$
1 follow-up statement
000 WWUS54 KTSA 051612 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1112 AM CDT WED APR 5 2006 ARC143-051622- /O.CAN.KTSA.SV.W.0149.000000T0000Z-060405T1630Z/ WASHINGTON AR- 1112 AM CDT WED APR 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3607 9456 3589 9456 3586 9391 3613 9390 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:34 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 5, 10:34 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1034 AM CDT WED APR 5 2006 .UPDATE... HAVE UPDATED FORECAST USING LATEST TRENDS. LOWERED HIGH TEMPERATURES FOR SOME AREAS...MAINLY NORTHERN DUE TO CLOUD COVER. WILL SEE SOME SUN WHICH COULD HELP THE ISOLATED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON BUT INSTABILITY VERY LIMITED AND ACTIVITY WILL REMAIN SCATTERED AT BEST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Apr 5, 5:00 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT WED APR 5 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT WED APR 5 2006 ...SIGNIFICANT SEVERE WEATHER POSSIBLE ON THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING AFTER NOON. AREA AT GREATEST RISK...NORTHWEST ARKANSAS. FIRE WEATHER DANGER. RISK...LIMITED. AREA...PRIMARILY WEST OF HIGHWAY 75. ONSET...AFTERNOON NOON. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING IN ASSOCIATION WITH ONGOING LOW LEVEL MOISTURE RETURN. THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY DISSIPATE AND SHIFT EAST OF THE AREA BY AFTERNOON. WEAK INSTABILITY IS EXPECTED TO MINIMIZE THE RISK OF SEVERE WEATHER. INCREASING SOUTHERLY WINDS AND WARM TEMPERATURES WILL INCREASE FIRE WEATHER CONCERNS BY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ENHANCED RISK OF SIGNIFICANT SEVERE WEATHER...WHICH INCLUDES THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS...EXISTS FOR THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WHICH DEVELOP ACROSS THE AREA THURSDAY WILL QUICKLY BECOME SEVERE...WITH STORM MOTIONS GREATER THAN 40 MPH LIKELY. THIS MAY PROVIDE LIMITED RESPONSE TIME...SO SEVERE WEATHER PLANS SHOULD BE REVIEWED IN ADVANCE. ADDITIONALLY...LOCATIONS WEST OF THE ADVANCING DRYLINE MAY EXPERIENCE A PERIOD OF DANGEROUS FIRE WEATHER CONDITIONS DURING THE LATE AFTERNOON HOURS. FIRE WEATHER CONCERNS WILL CONTINUE INTO FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. EMERGENCY MANAGEMENT PLANNING STATEMENT... MAKE PREPARATIONS FOR SPOTTER ACTIVATION AND CHECK ALL COMMUNICATION CHANNELS FOR THE LIKELIHOOD OF SIGNIFICANT SEVERE WEATHER THURSDAY. ADDITIONALLY...CONTINUE TO SUPPORT FIRE WEATHER ACTIVITIES FOR POSSIBLE ACTIVE CONDITIONS THURSDAY AFTERNOON. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 5, 8:26 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT WED APR 5 2006
ARZ001-OKZ063-051400-
BENTON AR-DELAWARE OK-
826 AM CDT WED APR 5 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON
IN NORTHEAST OKLAHOMA
DELAWARE
AT 826 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MAYSVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...FAIRMOUNT...
MILLER...BENTONVILLE...SULPHUR SPRINGS...GENTRY...MAYSVILLE...
GRAVETTE...PEA RIDGE...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CHEROKEE CITY...VAUGHN...DECATUR...CENTERTON...HIWASSE AND BELLA
VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 5, 9:11 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 AM CDT WED APR 5 2006
ARZ001-051445-
BENTON AR-
911 AM CDT WED APR 5 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 911 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELLA VISTA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...MILLER...HILL
TOP...BENTONVILLE...ROGERS...SULPHUR SPRINGS...GRAVETTE...PEA
RIDGE...GATEWAY...LARUE...DECATUR...CENTERTON...AVOCA...HIWASSE...
BELLA VISTA...GARFIELD AND BEAVER LAKE.
A LARGE PORTION OF BENTON COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 945 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Apr 5, 9:18 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
918 AM CDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HAIL BELLA VISTA 36.43N 94.23W
04/05/2006 E0.88 INCH BENTON AR EMERGENCY MNGR
&&
NMKSpecial weather statement, Apr 5, 10:09 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 AM CDT WED APR 5 2006
OKZ068-069-051545-
ADAIR OK-CHEROKEE OK-
1009 AM CDT WED APR 5 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 1009 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES EAST OF SCRAPER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WESTVILLE...BALLARD...
WATTS...OAKS AND SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Apr 5, 10:37 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CDT WED APR 5 2006
ARZ010-OKZ069-051615-
ADAIR OK-WASHINGTON AR-
1037 AM CDT WED APR 5 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON
IN NORTHEAST OKLAHOMA
ADAIR
AT 1037 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WESTVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BARON...WESTVILLE...WALNUT GROVE...
HICKS...WINSLOW...WEST FORK...LINCOLN...PRAIRIE GROVE...ELKINS...
FARMINGTON...BLACKBURN...HOGEYE...STRICKLER...MORROW...BRENTWOOD...
WOOLSEY...CLYDE...CANEHILL...SULPHUR CITY...SUMMERS...BLACK OAK...
GREENLAND...RHEA...VINEY GROVE AND CINCINNATI.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.